Alert archive / Colorado / High Wind Watches in 2017
High Wind Watch 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Jan 7, 2017, 3:22 PM MST for 7 counties in Colorado. It took effect at Jan 8, 2017, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:22 PM MST (22:22 UTC)
- In effect from
- Jan 8, 2017, 11:00 PM MST
- Expired
- Jan 8, 2017, 11:24 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WWUS75 KBOU 072222 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 322 PM MST SAT JAN 7 2017 ...POWERFUL WESTERLY FLOW ALOFT...A MOUNTAIN WAVE AND A STEEP DOWNSLOPE PRESSURE GRADIENT MAY PRODUCE VERY STRONG AND GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS ON NORTHERN COLORADO SUNDAY NIGHT THROUGH MONDAY MORNING. WIND GUSTS COULD EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG CHINOOK WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. COZ035-036-080630- /O.NEW.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 322 PM MST SAT JAN 7 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TIMING... FROM 11 PM MST SUNDAY NIGHT TO 12 NOON MST MONDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 MPH. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNING STATEMENTS FROM THE NATIONAL WEATHER SERVICE. && $$ BAKER
3 follow-up statements
210 WWUS75 KBOU 080712 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1212 AM MST SUN JAN 8 2017 ...HIGH WINDS POSSIBLE IN THE FRONT RANGE FOOTHILLS EARLY MONDAY... .POWERFUL WESTERLY FLOW ALOFT MAY PRODUCE VERY STRONG AND GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS SUNDAY NIGHT THROUGH MONDAY MORNING. WIND GUSTS COULD EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG CHINOOK WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. COZ035-036-081900- /O.CON.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 1212 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * TIMING... FROM 11 PM MST SUNDAY NIGHT TO 12 NOON MST MONDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 MPH ARE POSSIBLE. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && $$ GIMMESTAD
816 WWUS75 KBOU 081158 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 458 AM MST SUN JAN 8 2017 ...HIGH WINDS POSSIBLE IN THE FRONT RANGE FOOTHILLS EARLY MONDAY... .POWERFUL WESTERLY FLOW ALOFT MAY PRODUCE VERY STRONG AND GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS SUNDAY NIGHT INTO EARLY MONDAY AFTERNOON. WIND GUSTS COULD EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. COZ035-036-082000- /O.CON.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 458 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * TIMING... FROM 11 PM MST SUNDAY NIGHT TO 12 NOON MST MONDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 MPH ARE POSSIBLE. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && $$
378 WWUS75 KBOU 081824 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1124 AM MST SUN JAN 8 2017 ...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS LATE TONIGHT AND MONDAY... .POWERFUL WESTERLY FLOW ALOFT IS EXPECTED PRODUCE VERY STRONG AND GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS LATE TONIGHT AND MONDAY. THE STRONG WINDS MAY ALSO SPREAD ONTO THE NEAR BY LOWER ELEVATIONS WEST OF INTERSTATE 25. WIND GUSTS ARE EXPECTED EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK- TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. COZ035-036-090400- /O.UPG.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/ /O.NEW.KBOU.HW.W.0001.170109T0600Z-170110T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 1124 AM MST SUN JAN 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 11 PM MST SUNDAY NIGHT TO 5 PM MST MONDAY. * WINDS/VISIBILITY...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 MPH. VISIBILITY WILL BE REDUCE TO NEAR ZERO AT TIMES DUE TO BLOWING SNOW. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ038-039-090400- /O.NEW.KBOU.HW.A.0002.170109T0900Z-170110T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF FORT COLLINS, HEREFORD, LOVELAND, NUNN, ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT 1124 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS OF 60 TO 80 MPH WILL BE POSSIBLE. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 7, 3:13 PM MST, 9 minutes earlier.
Area forecast discussion, Jan 7, 3:13 PM MST, 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 313 PM MST Sat Jan 7 2017 .SHORT TERM...(This evening through Sunday) Issued at 313 PM MST Sat Jan 7 2017 Westerly flow aloft will transport Pacific moisture into Colorado. Warm air advection is bringing a swath of precipitation to southern Idaho and western Utah at this time. This will move east across the Central Rockies this afternoon and tonight. For the mountains of north central Colorado expect areas of snow late evening and overnight with up to 3 inches possible. Snow will then decrease and end in many places come Sunday morning. The next surge of moisture and increase in winds aloft arrive Sunday afternoon. Expected another increase in snow Sunday afternoon. Will start a Winter Storm Watch noon Sunday for the mountains of north central Colorado. The heaviest snow however, isn't expected until Monday. For the the Front Range and eastern plains, the warm air advection and cloud cover will keep lows warmer tonight with most locations staying above zero. In the foothills and where the wind blows, lows will be in the upper teens and lower 20s. Expect highs above freezing most areas Sunday, higher and windy locations will be much warmer and approach 50 degrees. .LONG TERM...(Sunday night through Saturday) Issued at 313 PM MST Sat Jan 7 2017 A complex and swift changing zonal flow pattern to deal with during this fcst cycle. A powerful and exceedingly moist atmospheric river slamming California will also provide waves of moisture accompanied by strong westerly winds off and on throughout the extended period. Start out with strong winds and potential for periods moderate to heavy snowfall in the mtns Sunday night through Tuesday. West facing aspects under the gun. Complicating matters will be the warm temps aloft and ongoing warm air advection under the upper ridge over the area through Sunday night. Snow levels start out high up around 10 thousand ft and eventually lowering to the high mtn valley floors on Monday. Biggest push of moisture and jet level energy appears to clubber the nrn mtns Monday night and Tuesday with onset of cold air advection. Potentially could see some big snow amounts in the Park...Gore and Rabbit ears Ranges...even over higher elevations of Grand and Summit Counties. Strong winds gusts in excess of 60 mph on the higher passes also expected to produce blowing and drifting snow. Therefore a winter storm watch will be issued for mtn zones. Meanwhile this same strong zonal flow together with an amplified mtn wave and mid-level warm advection setting the stage for a high wind event for the lee slope of the Front Range. Window for strongest Chinook type winds will be from 06z/Monday to 19Z/Monday. Cross sections indicate a cross barrier wind component of 70-90 kts at mid-slope around 12z/Monday. Models also indicate an especially strong downslope pressure gradient around that time. Chinook rarely extend far from the base of the foothills... however the transition from warm advection to cold advection during the day Monday could cause these strong and gusty wind to spread out across lower elevations. Therefore high wind watch may be extended to the plains should this be better supported by new model guidance. Rest of the week...models show a second wave of moisture rich Pacific air and strong westerly flow aloft streaming over the region late Wednesday through Thursday night. That said...should see high country snow chances increase again and a even a chance of rain and/or snow at lower elevations. Chance of snow in the high country doesn't stop there. Ongoing moist and strong west- northwest flow should keep orographic snowfall continuing into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 313 PM MST Sat Jan 7 2017 No aviation issues expected. High clouds will increase as Pacific moisture spreads into the state. Light easterly winds will turn southerly after 00z and continue through most of Sunday at KDEN and KAPA. At KBJC, westerly winds will set up after 00z and persist with gusts to 25 knots possible through Sunday. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday evening through Monday morning for COZ035-036. Winter Storm Watch from Monday afternoon through late Monday night for COZ034. Winter Storm Watch from Sunday afternoon through late Monday night for COZ031-033. && SHORT TERM...Meier LONG TERM...Baker AVIATION...Meier
Hazardous weather outlook, Jan 7, 11:04 AM MST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MST SAT JAN 7 2017 COZ030>051-080615- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL MODERATE TODAY WITH HIGHS IN THE 20S AND 30S IN MOST AREAS. DOWNSLOPE WINDS WILL PRODUCE THE WARMEST READING IN THE LOWER FOOTHILLS AND AREAS SOUTH OF DENVER. THE WINDS WILL INCREASE OVER THE HIGHER MOUNTAINS AND THE FRONT RANGE FOOTHILLS. GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED ABOVE TIMBERLINE TODAY, AND THESE WINDS WILL DESCEND INTO THE WINDIER FOOTHILLS AREAS TONIGHT. MOISTURE WILL MOVE INTO THE MOUNTAINS TONIGHT WITH UP TO 3 INCHES OF SNOW POSSIBLE BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW AND AREAS OF BLOWING SNOW CAUSED BY STRONG WEST WINDS ARE EXPECTED IN THE HIGH COUNTRY OF NORTHERN COLORADO FROM SUNDAY THROUGH TUESDAY...WITH YET ANOTHER CHANCE OF ACCUMULATING SNOWFALL FROM WEDNESDAY THROUGH THURSDAY NIGHT. THE HEAVIEST SNOW WILL PROBABLY OCCUR ON MONDAY AND MONDAY NIGHT WITH SIGNIFICANT ACCUMULATION POSSIBLE PARTICULARLY IN THE PARK...GORE AND RABBIT EARS RANGES. THE PLAINS SHOULD REMAIN DRY...ALTHOUGH AREAS NEAR TO THE FOOTHILLS MAY SEE A FEW SNOW OR RAIN SHOWERS MONDAY NIGHT AND TUESDAY. HOWEVER SNOW ACCUMULATION IS NOT LIKELY. IN ADDITION TO THE WINTRY CONDITIONS IN THE HIGH COUNTRY...STRONG AND GUSTY DOWNSLOPE WINDS MAY ALSO OCCUR OVER AND NEAR THE EAST FACE OF THE FRONT RANGE SUNDAY NIGHT AND MONDAY. WIND SPEEDS IN AREAS PRONE TO HIGH WINDS COULD EXCEED 60 MPH AND POSSIBLY CAUSE CONSIDERABLE BLOWING SNOW. THESE CHINOOK WINDS WILL PRODUCE ABOVE AVERAGE TEMPERATURES RESULTING IN FAIRLY RAPID SNOW MELT ALONG THE FOOT OF THE FRONT RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:36 PM MST | Wind Chill Advisory | BOU | Elbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more | 14 hr |
| Jan 7, 3:11 PM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 20 hr |
Nearby
High Wind Watches in Colorado, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.